So I've been on methadone through a methadone clinic for just over 2 years. I had an issue finding a dose that would keep me well through out the day and was increasing my dose quite frequently (I'm now up to 165mg). So the doc at the clinic finally explained to me that it was possibly due to a very very uncommon issue where the body metabolizes the med way faster than normal, and that there was a blood test called peak and troth that could tell us for sure and that he would make arrangements to have me tested. So when the results came back they showed that to be the problem. The doc told me that to remedy this issue I would have to split my dose and take it twice a day instead of just the one morning dose. So now instead of taking the full 165mgs, I'm taking 82.5 in the morning and I'm supposed to wait 12 hours for the second, but this isn't working for me as far as being able to get totally well from that first dose. When I spoke to my drug councilor and the dosing nurse they both made mention of my "addict mind" being responsible for that, and that I'm still getting the full dose so I shouldn't be experiencing any discomfort. So I guess my question is, if I'm only taking half my dose and its getting metabolized out of my system within 12 hours and then I take the other half, am I not only getting the 85mgs of the dose to try to get well on at 8am and again at 8pm. And if so, how is that suppose to work when it has taken the full 165mgs to get me well up to this point? When I've asked about this at the clinic , the people look at me as if I'm missing something about the explanation but I don't know why? So if there is anyone that iknows anything about it that may help me, I would greatly appreciate your comments.
As a physician specializing in addiction, I do not like to look at opiates such as Methadone as a life long treatment for addiction. This is essentially what your clinic is doing. Instead of attempting to taper you off the drugs, they are increasing your dose "to make you feel well". Is that how you are planning to spend the rest of your life? On higher and higher doses of Methadone? The half-life elimination of methadone in the human body can be anywhere from 8 to 59 hours, which means that it is an extremely long acting medication. There are other medications, that when taken simultaneously with it, can decrease the time it takes for the body to metabolize methadone. Your doctor should be made aware of all the other medications you are taking. Taking smaller doses more often makes sense for high metabolizers, assuming you are one, as it minimizes the peaks and trophs of the medication in available in the bloodstream, making it more level instead. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.